Pennsylvania, 2005Flash Flood in Pennsylvania, July 7, 2005
July 7, 2005 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 2:55 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT THU JUL 7 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
BOUNDARY NEAR EASTERN EDGE OF CWA FIRED OFF SCATTERED TSTORMS
THIS AFTERNOON WHICH CONTINUE TO BE SLOW MOVING AND PRODUCING
HEAVY RAINS. A HANDFUL OF FLASH FLOOD WARNINGS HAVE BEEN NEEDED AS
AREAS OF 2+ INCHES OF RAIN IN AN HOUR HAVE BEEN REPORTED.
THOSE STORMS COMBINED WITH THE REMNANTS OF CINDY MOVING UP THE MID
ATLANTIC REGION HAVE PROMPTED AN EXPANSION OF THE PREVIOUS FLOOD
WATCH TO COVER MUCH OF SC PA. ALSO THE TIME HAS BEEN ADJUSTED TO
START NOW SINCE THERE ARE ALREADY FLOODING PROBLEMS BEING REPORTED
IN SPOTS - ALTHOUGH ISOLATED. THE OTHER REASON FOR THE FLOOD WATCH
EXPANSION IS THE TREND OF SHIFTING THE HEAVIER PRECIP FURTHER BACK
TO THE WEST...SLIDING AN AREA OF 1.5+ INCHES OF RAIN ACROSS MUCH
OF THE AREA SOUTH OF I-80 BETWEEN NOW AND FRI EVE. THE GROUND CAN
HANDLE THIS AMOUNT OF RAIN...BUT IF TOTALS START TO NEAR 3 INCHES
THEN SOME FLOODING PROBLEMS WILL BEGIN. THE TIMING FOR THE MAIN
THREAT FOR HEAVY RAIN WILL BE FROM AFTER MIDNIGHT TONIGHT THROUGH
FRIDAY AFTERNOON.
SHOWERS WILL LINGER INTO SATURDAY ON BACK END OF THE LOW BEFORE
HIGH PRESSURE BUILDS IN SATURDAY NIGHT.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
OVERALL A PRETTY QUIET WEATHER PERIOD FROM SAT NIGHT INTO TUESDAY
AS HIGH PRESSURE SETTLES IN. WARM FRONTAL BOUNDARY GETS PUSHED
NORTHWARD TOWARD PA EAST OF REMNANTS OF DENNIS (PROGGED TO TRACK
UP THE MISSISSIPPI RIVER TO NEAR STL BY WED MORNING). THIS WILL
BRING A CHANCE FOR DAILY SHOWERS/TSTORMS BY WED AND THU AS
MOISTURE INCREASES AS THE WARM FRONTAL BOUNDARY NEARS.
&&
.AVIATION...
MAINLY VFR CONDITIONS AT THE CURRENT TIME...BUT EXPECTING WIDESPREAD
MVFR/IFR CONDITIONS LATER TONIGHT INTO FRIDAY...AS THE REMAINS OF
CINDY TRACK NORTHWARD.
&&
.HYDROLOGY...
EXPANDED FLOOD WATCH TO MUCH OF SOUTH CENTRAL PA NOW AS HEAVIER
PRECIP CENTER SHIFTING WESTWARD FROM REMNANTS OF CINDY. GENERAL
TOTALS FROM TONIGHT THROUGH THE DAY FRIDAY CALL FOR 1.5-3.0
INCHES...BUT ANY LOCALLY HIGHER AMOUNTS WILL CAUSE PROBLEMS. SOME
SMALLER STREAMS MAY EXPERIENCE MINOR PROBLEMS. RIVER FORECAST
NUMBERS ARE CURRENTLY BEING UPDATED AND WILL BE AVAILABLE LATER
THIS AFTERNOON.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ019-024>028-033>036-042-045-046-049>053-
056>059-063>066 UNTIL 6 PM FRIDAY.
&&
SHORT TERM...RXR
LONG TERM...RXR
AVIATION...MARTIN
HYDROLOGY...RXR
Hazardous weather outlook, Jul 7, 3:46 AM EST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT THU JUL 7 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080845-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
446 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY:
THE RAINFALL FROM THE REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED
TO PASS OVER SOUTHEASTERN PENNSYLVANIA LATER TONIGHT INTO
FRIDAY. SEE THE LATEST FLOOD WATCH (WGUS61 KCTP PHLFFACTP) FOR MORE
DETAILS.
SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
In the hours before
Local storm report, Jul 7, 2:54 PM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD SHENANDOAH 40.82N 76.20W
07/07/2005 SCHUYLKILL PA EMERGENCY MNGR
PENN DEPT OF TRANSPORTATION CATCH BASIN WAS OVERFLOWING
JUST ABOVE THE TOWN OF SHENANDOAD...FLOODING PART OF
ROUTE 924.
&&
LAMBERTLocal storm report, Jul 7, 3:10 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 5 NE YORK 40.02N 76.67W
07/07/2005 YORK PA EMERGENCY MNGR
INTERSECTION OF CAMP BETTY WASHINGTON ROAD AND CHESTNUT
IN SPRINGETTSBURY TOWNSHIP FLOODED AT THE BRIDGE.
&&
LAMBERTLocal storm report, Jul 7, 4:25 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD MANHEIM 40.16N 76.40W
07/07/2005 LANCASTER PA TRAINED SPOTTER
VEHICLE TRAPPED IN WATER ON RTE 72 NEAR MANHEIM. ALL
ROADS IN TOWN FLOODED AS WELL.
&&
MMDLocal storm report, Jul 7, 4:46 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 2 E LITITZ 40.15N 76.27W
07/07/2005 LANCASTER PA EMERGENCY MNGR
2 ADDITIONAL WATER RESCUES EAST OF LITITZ ON MILLWAY RD
AND ROTHSVILLE STATION RD. MANY ROAD CLOSURES IN EFFECT.
&&
MMDSpecial weather statement, Jul 7, 4:58 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT THU JUL 7 2005
PAZ056-072300-
PERRY-
558 PM EDT THU JUL 7 2005
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF NEWPORT...MOVING SOUTHWEST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEWPORT AROUND 610 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS
MAGNITUDE MAY DOWN LARGE TREE LIMBS...AND PROPEL LOOSE OUTDOOR
OBJECTS.
IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: KL
Flash Flood, Adams
- When
- July 7, 7:28 PM EST to 9:45 PM EST
- Where
- Adams County, Heidlersburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.950, -77.150
Thunderstorms produced heavy rain and flash flooding in Adams County as the remnants of tropical storm Cindy approached the region. The bridge on Heidlersburg Road in Tyrone Township was closed due to flood waters. Center Mills Road at Route 234 was also closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Maryland, July 7 to 8, 20052 deaths · 50 kt wind · 11 events
- Tornado in North Carolina, July 7, 2005$2.4 million · F2 · 1 event
- Rip Current in Florida, July 7, 20051 death · 1 event
- Damaging Wind in North Dakota, July 7, 20051 death · 65 kt wind · 1 event
- Tornado in North Carolina, July 7, 2005$150,000 · F2 · 1 event
- Wildfire in Arizona, July 7 to 21, 200513 injured · 1 event
- Flash Flood in South Carolina, July 7, 2005$1.1 million · 1 event
- Tornado in South Carolina, July 7, 2005$150,000 · F1 · 1 event
- Flash Flood in South Carolina, July 7, 2005$400,000 · 1 event
- Flash Flood in South Carolina, July 7, 2005$300,000 · 1 event
- Tornado in North Carolina, July 7, 2005$50,000 · F1 · 1 event
- Flash Flood in North Carolina, July 7, 2005$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464582.